Advertisement

Can DiaBeta interact with other medications or foods?

The diabetes drug DiaBeta (glyburide) is not known to interact with any foods, but it can interact with a number of medications. Some drugs make DiaBeta more powerful, which can make blood sugar fall too low. Others can raise blood sugar on their own, requiring a higher dose of DiaBeta in order to keep blood sugar from rising too high. Still others do their own job better or worse when they're taken together with DiaBeta or have a greater risk of side effects.

To avoid problems, keep your doctor and pharmacist informed about everything you take, including supplements as well as over-the-counter and prescription medications. Your doctor may opt to change your dose of DiaBeta or the other drugs and/or monitor you more carefully for side effects, especially if you take any of the following:
  • aspirin or other nonsteroidal anti-inflammatory drugs (NSAIDs)
  • ACE inhibitors
  • antidepressants
  • antibiotics
  • antifungals
  • steroids
  • thyroid medication
  • hormone replacement therapy drugs and/or hormonal contraceptives
  • calcium channel blockers
  • blood thinners
  • asthma and cold medication
  • immune-suppressing drugs
  • other diabetes drugs

Continue Learning about Antidiabetic

Does premlintide have any side effects?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects of pramlintide may include nausea, headaches, loss of appetite, vomiting, abdominal pai...
More Answers
What are sulfonylurea drugs for treating diabetes?
Donna Hill Howes, RNDonna Hill Howes, RN
Sulfonylurea drugs are used to treat type 2 diabetes. Side effects may include nausea, vomiting, abd...
More Answers
Do sulfonylureas interact with any other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking bosentan, you should not take glyburide and avoid tolbutamide if possible. If you...
More Answers
What are the side effects of alpha-glucosidase inhibitors?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Side effects of alpha-glucosidase inhibitors may include digestive tract problems, such as stomach p...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.